MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL10 6MM X 16CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL10 6MM X 16CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLF100616
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.The initial reporter phone: (b)(6).[conclusion]: the healthcare professional reported that during the embolization procedure to treat a symptomatic dural cavernous sinus fistula, the 6mm x 16cm deltafill 10 coil (dlf100616 / l13720) was detached before it was used for the procedure, when the package was opened.It was not caused by resistance between the coil and the introducer.Another device was used to complete the procedure.There was no report of any patient adverse event or complication.Based on complaint information, the device was not available to be returned for analysis.A review of manufacturing documentation associated with this lot (l13720) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.With the information available and without the product available for analysis, the reported customer complaint could not be confirmed.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.The exact cause of the event could not be conclusively determined.Assignment of root cause for the event remains speculative and inconclusive, based on the information provided and without the return of the complaint sample.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the embolization procedure to treat a symptomatic dural cavernous sinus fistula, the 6mm x 16cm deltafill 10 coil (dlf100616 / l13720) was detached before it was used for the procedure, when the package was opened.It was not caused by resistance between the coil and the introducer.Another device was used to complete the procedure.There was no report of any patient adverse event or complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during the embolization procedure to treat a symptomatic dural cavernous sinus fistula, the 6mm x 16cm deltafill 10 coil (dlf100616 / l13720) was detached before it was used for the procedure, when the package was opened.It was not caused by resistance between the coil and the introducer.Another device was used to complete the procedure.There was no report of any patient adverse event or complication.The device was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 6mm x 16cm deltafill 10 coil was received contained in a pouch.Visual inspection was performed.The coil introducer was observed saturated with residues of dried blood, but there was no damage noted.The device underwent a microscopic inspection.The marker band was found at 51cm from the hub.This is within specification.The embolic coil was observed still attached to the resistance heating (rh) coil.No damage was observed on the embolic coil.A review of manufacturing documentation associated with this lot (l13720) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The complaint reported that the 6mm x 16cm deltafill 10 coil became detached before it was used for the procedure.The issue documented in the complaint was not confirmed based on the microscopic observation made on the returned device.The embolic coil was in good condition, still attached to the rh coil.The coil introducer was also found in good condition; residues of dried blood were noted when the introducer was inspected.The residues of dried blood are indicative that flushing may have been inadequate.However, this cannot be conclusively determined.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received by cerenovus product analysis lab on 7/2/2020.The return product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.Updated sections: d10, g4, g7, h2, h3, h6.And h10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
DELTAFILL10 6MM X 16CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10073235
Report Number3008114965-2020-00160
Device Sequence Number3751983
Product Code KRD
UDI-Device Identifier10886704077107
UDI-Public10886704077107
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Model NumberDLF100616
Device Catalogue NumberDLF100616
Device Lot NumberL13720
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2020
Initial Date Received by Manufacturer 05/05/2020
Supplement Date Received by Manufacturer07/02/2020
07/22/2020
Initial Report FDA Received Date05/19/2020
Supplement Report FDA Received Date07/21/2020
07/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1